MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL SNOW 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 2082
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: snow application area: the product was used for the hepatic vein during surgery, the hepatic resection surface, and bleeding from the resection surface after the incision was completed.Neoveil and fibrin glue were used on the dissected surface after the incision was completed to prevent postoperative bleeding.Immediately after surgery, fibrinogen level fell below 200, so ffp (dosage unknown) was administered.The surgeon has been using snow for a long time, and there have been cases in the past where the surgeon has administered ffp post-surgery.The surgeon was concerned about whether there was a connection between snow and the decrease in fibrinogen, so the surgeon reported it.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.The patient was given ffp.We don¿t know ffp dosage.If medication was required, please clarify if it was prescription strength.Only ffp.What is the most current patient status? ·the level of fibrinogen recover and the patient is stable.The following information was requested, but unavailable: what is the procedure date (dd/mm/yyyy)? what date did the fibrinogen levels were noticed to be lower? can you identify the product lot number of the product that was used? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What was the date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 7.Where was the surgicel used (on what tissue)? 8.How much surgicel was used during the procedure? 9.Was the surgicel product left in place? was the excess removed? 10.What were current symptoms following the index surgical procedure? onset date? 11.Has any surgical or medical intervention been performed? 12.What is physician¿s opinion as to the cause of or contributing factors to this event? 13.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative fibrinogen levels drop below 200? 14.What is the users experience w/ surgicel powder and other hemostatic agents? 15.Has this event gone through the medical information request (mir) process? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic hepatectomy on an unknown date and absorbable hemostat was used.When the surgeon used the absorbable hemostat, they felt that the patient's fibrinogen levels are lower than when they use regular gauze.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information was requested, and the following was obtained: 1.What were the diagnosis and indication for the index surgical procedure? liver cancer.2.Was there any intraoperative concurrent use of other products? soft nonwoven fabric made from polyglycolic acid (pga)(product name: neovail) and fibrin glue.3.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? hepatic vein, hepatic section, and section after cutting.4.Where was the surgicel used (on what tissue)? it was used to address active bleeding.5.Was the surgicel product left in place? was the excess removed? removed 6.What were current symptoms following the index surgical procedure? onset date? after surgery, fibrinogen was below 200.The date was unknown.7.Has any surgical or medical intervention been performed? administration of ffp (unknown unit) 8.What is physician¿s opinion as to the cause of or contributing factors to this event?=>after the surgery, fibrinogen levels drop below 200.9.Was there an alleged deficiency of the surgicel that contributed to the patient¿ condition? the surgeon did not convince the drop of fibrinogen was related to surgicel.The surgeon thinks about effect of the patient¿s primary disease.10.What is the users experience w/ surgicel powder and other hemostatic agents? detail information was unknown, but this was not first case.11.Has this event gone through the medical information request (mir) process? no the following information was requested, but unavailable: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What was the date of index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.How much surgicel was used during the procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL SNOW 2INX4IN(5.1CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18902715
Report Number2210968-2024-03052
Device Sequence Number15766914
Product Code LMG
UDI-Device Identifier10705031063594
UDI-Public10705031063594
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown